Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 121, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 17, 2008, 3:26 PM EDT for Alpena County, Montmorency County, Presque Isle County, Michigan. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2008, 3:26 PM EDT (19:26 UTC)
- Expired
- Jul 17, 2008, 4:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
Counties Alpena County, MI, Montmorency County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 101 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 3:45 PM EDT | HAIL 0.88 | 10 E Hillman, MI | WINDS ESTIMATED TO 60 MPH AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 171926
SVRAPX
MIC007-119-141-172030-
/O.NEW.KAPX.SV.W.0121.080717T1926Z-080717T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
326 PM EDT THU JUL 17 2008
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PRESQUE ISLE COUNTY IN NORTHERN LOWER MICHIGAN...
MONTMORENCY COUNTY IN NORTHERN LOWER MICHIGAN...
ALPENA COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 430 PM EDT
* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROYSTON...OR 8 MILES NORTHWEST OF LACHINE...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
LACHINE...
LONG RAPIDS...
POSEN...
CATHRO...
LONG LAKE...
PRESQUE ISLE...
LAKEWOOD...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
SEVERE THUNDERSTORMS CAN AND DO OCCASIONALLY PRODUCE TORNADOES. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4504 8395 4521 8401 4534 8347 4528 8338
4523 8341 4519 8337 4520 8334 4520 8332
4518 8333 4519 8337 4518 8337 4515 8331
4511 8331
TIME...MOT...LOC 1926Z 259DEG 29KT 4515 8385
$$
JPB3 follow-up statements
000
WWUS34 KAPX 171944
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
344 PM EDT THU JUL 17 2008
MIC007-119-141-172030-
/O.CON.KAPX.SV.W.0121.000000T0000Z-080717T2030Z/
PRESQUE ISLE MI-MONTMORENCY MI-ALPENA MI-
344 PM EDT THU JUL 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR ALPENA...MONTMORENCY AND PRESQUE ISLE COUNTIES...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LONG RAPIDS...OR 6 MILES NORTH OF LACHINE...MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
CATHRO...
LONG LAKE...
PRESQUE ISLE...
LAKEWOOD...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
SEVERE THUNDERSTORMS CAN AND DO OCCASIONALLY PRODUCE TORNADOES. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4504 8395 4521 8401 4534 8347 4528 8338
4523 8341 4519 8337 4520 8334 4520 8332
4518 8333 4519 8337 4518 8337 4515 8331
4511 8331
TIME...MOT...LOC 1944Z 259DEG 29KT 4517 8365
$$000
WWUS34 KAPX 172005
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
405 PM EDT THU JUL 17 2008
MIC007-119-172030-
/O.CON.KAPX.SV.W.0121.000000T0000Z-080717T2030Z/
MONTMORENCY MI-ALPENA MI-
405 PM EDT THU JUL 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR ALPENA AND MONTMORENCY COUNTIES...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LAKEWOOD TO LONG LAKE...OR ALONG
A LINE EXTENDING FROM 9 MILES NORTHEAST OF ALPENA TO 9 MILES
NORTHEAST OF ATLANTA...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CATHRO...
LONG RAPIDS...
HILLMAN...
LACHINE...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...WHICH MAY
PRODUCE LOCALIZED PONDING OF WATER.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4511 8333 4504 8395 4520 8401 4522 8340
4519 8337 4520 8333 4518 8333 4519 8337
4518 8337 4515 8331 4512 8331
TIME...MOT...LOC 2005Z 269DEG 21KT 4518 8331 4511 8402
$$000
WWUS34 KAPX 172029
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
429 PM EDT THU JUL 17 2008
MIC007-119-172040-
/O.EXP.KAPX.SV.W.0121.000000T0000Z-080717T2030Z/
MONTMORENCY MI-ALPENA MI-
430 PM EDT THU JUL 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR ALPENA AND MONTMORENCY
COUNTIES HAS EXPIRED...
AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.
LAT...LON 4511 8333 4504 8395 4520 8401 4522 8340
4519 8337 4520 8333 4518 8333 4519 8337
4518 8337 4515 8331 4512 8331
TIME...MOT...LOC 2030Z 269DEG 21KT 4518 8310 4511 8381
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:18 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 17, 2:18 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 218 PM EDT THU JUL 17 2008 .AVIATION...VFR CONDITIONS THIS AFTERNOON...WITH 3-5KFT CU DEVELOPING AREA-WIDE. SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP 19-22Z...SOME PRODUCING HAIL. TONIGHT...MORE WIDESPREAD CONVECTION EXPECTED TO PUSH ACROSS LAKE MICHIGAN INTO LOWER MICHIGAN...WITH SEVERE WEATHER AND HEAVY RAINFALL POSSIBLE. MOIST AIR MASS (DEW POINTS 65-70F) AND RAIN-COOLED AIR WILL RESULT IN FOG/HAZE AFTER MIDNIGHT. MVFR CONDITIONS EXPECTED. SMITH && .PREV DISCUSSION... /ISSUED 1059 AM EDT THU JUL 17 2008/ UPDATE...WARM FRONT LOCATED ACROSS THE FAR NRN GREAT LAKES LATE THIS MORNING HAS BROUGHT A WARMER AND SOUPIER AIR MASS INTO THE ENTIRE REGION. WITH DAYTIME HEATING...FORECAST QUESTION THE REST OF TODAY IS LOCATION...TIMING...AND SEVERITY OF THE CONVECTION. MOST ACTIVE CONVECTION EARLY THIS MORNING HAS BEEN FROM MBL TO CAD TO HTL...LIKELY A RESULT OF DIMINISHING LLJ DYNAMICS AND LOW LEVEL MOISTURE GRADIENT IN THIS AREA. RADAR ESTIMATES...AS WELL AS GROUND TRUTH REPORTS...SUGGEST 1 TO LOCALLY 3 INCHES OF RAIN IN SOME OF THESE AREAS. NOT TOO SURPRISING WITH PWAT/S NEAR 1.5 INCH. EXPECT DIFFERENTIAL HEATING IN AND AROUND THIS AREA OF RAIN-COOLED AIR TO PROVIDE FOCUS FOR ADDITIONAL STORMS INTO EARLY AFTERNOON. THEN...WITH VISIBLE SATELLITE IMAGERY SUPPORTING STRONG DAYTIME HEATING TO THE NORTH...ANTICIPATE SCATTERED CONVECTION TO FIRE ACROSS THE REMAINDER OF NRN LOWER AND ERN UPPER BETWEEN 17-22Z. MODIFIED 12Z APX SOUNDING...ASSUMING 85/65...PROVIDES NEARLY 1700 J/KG MLCAPE. DEEP LAYER SHEAR NOT TOO SHABBY...WITH 500 MB WINDS AND 0-6 KM BULK SHEAR AROUND 30 KTS. THIS WILL LIKELY SUPPORT SOME MULTI-CELL COMPLEXES THIS AFTERNOON...WITH PERHAPS SOME SMALL BOWING SEGMENTS. HIGH FREEZING LEVELS AROUND 13 KFT SHOULD PRECLUDE A TON OF LARGE HAIL...THOUGH SOME OF THE STRONGER CELLS CERTAINLY COULD PRODUCE MARGINALLY SEVERE HAIL. HARD TO PIN POINT LOCATIONS FOR MOST WIDESPREAD CONVECTION (ASIDE FROM CURRENT ACTIVITY IN THE SOUTH). LAKE BREEZE ENHANCED CONVERGENCE IN E UPPER...NE LOWER... AND THE TIP OF THE MITT MAY BE BEST LOCALES. SO...OTHER THAN THE SCATTERED CONVECTION...EXPECT PARTLY TO MOSTLY CLOUDY SKIES WITH HIGHS IN THE UPPER 70S TO MIDDLE 80S TODAY. SUMMER. SMITH DISCUSSION... /ISSUED 445 AM EDT THU JUL 17 2008/ ZONAL FLOW PATTERN PERSISTS ACROSS THE NRN TIER OF STATES/SRN CANADA...WITH A NUMBER OF EMBEDDED SHORTWAVES MOVING THROUGH THE FLOW. IMPRESSIVE MOISTURE SURGE EXPANDING OUT OF MEXICO ALONG THE FRONT RANGE OF THE ROCKIES AND SPREADING E/NE INTO THE CENTRAL PLAINS/MIDWEST. AT THE SFC...QUASI-STATIONARY FRONT EXTENDS FROM CENTRAL MINNESOTA...E/SE ACROSS WISCONSIN AND INTO NRN LOWER MICHIGAN. AIRMASS SOUTH OF THE BOUNDARY DEFINED BY DEW POINTS IN THE UPR 60S/LOW 70S AND PWATS PUSHING 1.7 INCHES. ROUNDS OF CONVECTION CONTINUE TO FIRE WITHIN AND ALONG THE SRN FRINGE OF THE WESTERLIES RIDING EASTWARD ALONG THE BAROCLINIC ZONE. TODAY...MAIN FORECAST CHALLENGE WILL AGAIN RESIDE IN TIMING AND PLACEMENT OF POPS...NOT IF WE SEE SHOWERS AND STORMS BUT WHEN AND WHERE. FIRST ORDER OF BUSINESS WILL BE TO ADDRESS UPSTREAM CONVECTION MOVING OUT OF NRN WISCONSIN/UPPER MICHIGAN. PER LAPS ANALYSIS...DOWNSTREAM AIRMASS ACROSS EASTERN UPPER AND NRN LOWER MICHIGAN IS NOT PARTICULARLY UNSTABLE AT THE MOMENT. HOWEVER...H8 AND H7 MOISTURE SURGE ACROSS NRN WISCONSIN/WESTERN UPPER MICHIGAN IS PROVIDING A BOOST IN ELEVATED INSTABILITY (UP TO 1000 J/KG ELEVATED CAPE) AND HAS BROUGHT ON AN UPTICK IN STORM STRENGTH ACROSS THIS AREA IN THE LAST HOUR OR SO. APPEARS THIS MOISTURE SURGE/BAND OF ELEVATED CONVECTION WILL CONTINUE TO PRESS ACROSS THE NRN THIRD OF THE CWA THIS MORNING AND WILL CARRY HIGH POPS ACCORDINGLY... TRAILING OFF TO NOTHING IN THE FAR SRN COUNTIES. THEN...ASSUMING THIS FIRST ROUND OF SHOWERS/STORMS EVENTUALLY DWINDLE (NOT A GIVEN SINCE THERE IS ADDITIONAL DEVELOPMENT OCCURRING ALONG THE BOUNDARY BACK INTO MINNESOTA) AND WE GET SOME THINNING CLOUD COVER AND HEATING...NEXT QUESTION IS WHAT HAPPENS THIS AFTERNOON. SFC WARM FRONT BY THE AFTERNOON EXPECTED TO BE THROUGH NRN LOWER MICHIGAN PERHAPS ACROSS EASTERN UPPER MICHIGAN WITH MOST OF THE CWA SQUARELY IN THE WARM AND INCREASINGLY HUMID SECTOR (H8 DEWPOINTS INCREASE TO >12C/PWATS IN EXCESS OF 1.5 INCHES AND SFC DEWPOINTS IN THE MID TO UPPER 60S AS THE H8 AND H7 THETA-E AXES STRETCH OUT ACROSS NRN MICHIGAN). MODIFIED NAM/GFS SOUNDINGS THIS AFTERNOON YIELD BETWEEN 500 AND 1500 J/KG MLCAPE AND LIMITED CONVECTIVE INHIBITION. MAIN SYNOPTIC FORCING WILL ONCE AGAIN RESIDE BACK TO THE WEST ALONG A DEVELOPING WAVE/SFC COLD FRONT PRESSING INTO THE WESTERN GREAT LAKES (SLATED TO ARRIVE TONIGHT). BUT WITH LIMITED CAPPING IT SHOULDN/T TAKE MUCH FOR MORE CONVECTION TO DEVELOP. TERRAIN/MARINE BOUNDARIES OR ANY RESIDUAL OUTFLOW BOUNDARY WILL LIKELY DO THE TRICK. LAKE BREEZES WILL NOT BE PREVALENT TODAY WITH A STRONGER SYNOPTIC FLOW. HOWEVER...BEST LOW LEVEL CONVERGENCE MAY SET-UP ACROSS NORTH CENTRAL/NORTHEAST LOWER MICHIGAN AS WELL AS THE LAKE SUPERIOR SHORE DUE TO TERRAIN AND WHERE A W/SW WIND WILL BE BANGING INTO THE MARINE LAYER. TO COMPLICATE THINGS FURTHER... ADDITIONAL ACTIVITY MAY PROPAGATE INTO THE REGION FROM WISCONSIN. BOTTOM LINE...DIFFICULT TO HAVE A DRY FORECAST FOR ANYONE TODAY BUT WILL FOCUS HIGHEST POPS FOR THE AREAS MENTIONED ABOVE. TONIGHT THROUGH FRIDAY...STRONGER MID LEVEL IMPULSE FORECAST TO MOVE THROUGH THE UPPER MIDWEST/NRN GREAT LAKES REGION WHILE AN ASSOCIATED BAGGY SFC LOW AND COLD FRONT PRESS INTO THE WESTERN GREAT LAKES/NRN MICHIGAN BY FRIDAY MORNING AND REMAIN NEARLY STATIONARY THROUGH THE DAY FRIDAY. AHEAD OF THE FRONT...MODELS SUGGEST BELT OF INCREASING SW FLOW AND ENHANCED CONVERGENCE/LARGER SCALE ASCENT WILL LEAD TO A LARGER AREA OF SHOWER AND THUNDERSTORM DEVELOPMENT EXTENDING FROM THE NRN THIRD OF THE CWA BACK INTO WISCONSIN...LEADING TO A PERIOD OF HIGHER POPS FOR THE NRN COUNTIES TONIGHT...AND NRN LOWER MICHIGAN ON FRIDAY. MAY EVENTUALLY NEED TO NUDGE POPS HIGHER BUT WILL OPT TO WAIT AND SEE HOW THINGS UNFOLD BEFORE COMMITTING. BUT WITH FAIRLY STRONG FLOW DEVELOPING ALOFT...POTENTIAL WILL EXIST FOR SEVERE THUNDERSTORMS ESPECIALLY DURING THIS EVENING BEFORE LOSS OF HEATING WEAKENS THE CONVECTION. NO CHANGES MADE BEYOND FRIDAY NIGHT... ADAM && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Jul 17, 11:15 AM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1115 AM EDT THU JUL 17 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 181000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1115 AM EDT THU JUL 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS ALL OF NORTHERN LOWER AND EASTERN UPPER MICHIGAN. SOME OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY BETWEEN 3 PM AND 10 PM. PENNY SIZED HAIL AND WIND GUSTS TO 60 MPH WILL BE THE MAIN THREATS. IN ADDITION...HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON AND ESPECIALLY OVERNIGHT. LOCALLY TORRENTIAL RAIN WILL PRODUCE LIMITED VISIBILITIES...PONDING OF WATER ON ROADWAYS...AND POSSIBLY LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS REMAIN POSSIBLE ACROSS EASTERN UPPER MICHIGAN FRIDAY...AND ACROSS NORTHERN LOWER MICHIGAN FRIDAY THROUGH SATURDAY. A FEW SEVERE STORMS ARE POSSIBLE FRIDAY AFTERNOON INTO THE EVENING...WITH DAMAGING WIND GUSTS AND HEAVY RAIN THE MAIN THREAT. THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY NIGHT INTO MONDAY ACROSS ALL OF NORTHERN MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SMITH
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:01 PM EDT | Special Marine Warning | APX | 119 min | |
| Jul 17, 4:23 PM EDT | Flash Flood Warning | APX | Alpena, Montmorency | 3 hr |
| Jul 17, 4:53 PM EDT | Special Marine Warning | APX | 2 hr | |
| Jul 17, 5:45 PM EDT | Flash Flood Warning | APX | Alcona | 4 hr |
| Jul 17, 6:21 PM EDT | Special Marine Warning | APX | 114 min | |
| Jul 17, 6:24 PM EDT | Special Marine Warning | APX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.